Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 173, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 19, 2011, 7:43 PM CDT for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 7:43 PM CDT (00:43 UTC)
- Expired
- Aug 19, 2011, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:45 PM CDT | TSTM WND DMG | 4 S New Roads, LA | TREES DOWN ALONG ISLAND ROAD AND OAKLAND ROAD. ENTERGY INDICATED SPOTTY POWER OUTAGES ALONG ISLAND ROAD GENERALLY SOUTH OF NEW ROADS AND LOWER FALSE RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4289 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
657
WUUS54 KLIX 200043
SVRLIX
LAC047-077-121-200130-
/O.NEW.KLIX.SV.W.0173.110820T0043Z-110820T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
743 PM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NEW ROADS...
NORTHWESTERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 830 PM CDT
* AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ERWINVILLE...OR 8 MILES
SOUTH OF NEW ROADS...AND MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIVONIA...MARINGOUIN...RAMAH AND GROSSE TETE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3070 9146 3062 9130 3059 9132 3057 9130
3029 9144 3038 9164 3040 9163 3045 9166
TIME...MOT...LOC 0043Z 029DEG 11KT 3058 9142
$$1 follow-up statement
383
WWUS54 KLIX 200106
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
806 PM CDT FRI AUG 19 2011
LAC047-077-121-200130-
/O.CON.KLIX.SV.W.0173.000000T0000Z-110820T0130Z/
WEST BATON ROUGE LA-POINTE COUPEE LA-IBERVILLE LA-
806 PM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN IBERVILLE...SOUTHEASTERN POINTE COUPEE AND
NORTHWESTERN WEST BATON ROUGE PARISHES...
AT 804 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. WIND DAMAGE
WAS REPORTED IN THE NEW ROADS AREA. THIS STORM WAS LOCATED NEAR
ERWINVILLE...OR 12 MILES SOUTH OF NEW ROADS...MOVING SOUTHWEST AT 15
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARINGOUIN...RAMAH AND GROSSE TETE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3070 9146 3062 9130 3059 9132 3057 9130
3029 9144 3038 9164 3040 9163 3045 9166
TIME...MOT...LOC 0106Z 029DEG 11KT 3052 9146
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:27 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 19, 6:27 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
627 PM CDT FRI AUG 19 2011
.AVIATION...
...00Z AVIATION DISCUSSION...
VFR CONDITIONS WILL BE THE RULE AT ALL OF THE TERMINALS THROUGH
THE FORECAST PERIOD. HOWEVER...IN THE NEXT 2 TO 3 HOURS...A BROKEN
LINE OF CONVECTION MAY IMPACT KBTR. HAVE INCLUDED VCTS
WORDING...AND WILL AMEND THE TAF IF THE CONVECTION LOOKS TO
THREATEN THE TERMINAL COMPLEX. NO OTHER TERMINALS WILL BE IMPACTED
BY THIS CONVECTION. 32
&&
.PREV DISCUSSION... /ISSUED 405 PM CDT FRI AUG 19 2011/
SHORT TERM...OVERALL MOSTLY QUIET TODAY...ISLTD CONVECTION IS
FINALLY STARTING TO POP UP ACROSS THE CWA AND THIS ACTIVITY WILL
LAST INTO THE EARLY EVN HRS BEFORE TAPERING OFF.
TONIGHT ONCE CONVECTION DIES DOWN SKIES WILL CLEAR OUT AND TEMPS
WILL FALL INTO THE MID TO UPPER 70S. THE HEAT ADV WILL BE ALLOWED TO
EXPIRE AS MORNING LOWS WILL BE BELOW CRITERIA. AS WE HEAD INTO THE
WEEKEND THE FCST WILL REMAIN RATHER QUIET. THE MID LVL RIDGE WILL
REBUILD OVER THE SRN PLAINS AND EAST ACROSS THE LOWER MS VALLEY.
THIS SHOULD KEEP CONVECTION AT A MINIMUM BUT WE WILL BE QUITE WARM.
H925 TEMPS OF 25-26C SHOULD CONTINUE TO RESULT IN MID TO UPPER 90S
FOR AFTN HIGHS. AS FOR POTENTIAL HEAT ADV WITH MORNING LOWS EXPECTED
TO REMAIN BELOW CRITERIA AFTN MAX HEAT INDEX READINGS WILL REMAIN
BELOW 110 AND COULD REMAIN BELOW 108 SO WILL HOLD OFF ON ISSUING A
HEAT ADV AT THIS TIME. /CAB/
LONG TERM...OVERALL NO MAJOR CHANGES MADE TO THE EXTENDED PORTION
OF THE FCST. BOTH THE ECMWF AND GFS SHOW THE RIDGE TRYING TO ERODE
ON THE ERN PERIPHERY A LITTLE WITH SLIGHTLY BETTER RAIN CHANCES BUT
OVERALL IT STILL LOOKS WARM. OTHER THAN WARM AND SLIGHTLY HIGHER
RAIN CHANCES WE WILL KEEP AN EYE ON THE TROPICS AS THEY CONTINUE TO
HEAT UP. PREVIOUS LONG TERM DISCUSSION APPENDED TO HANDLE THE FCST
FOR NEXT WEEK. /CAB/
RAIN CHANCES WILL BEGIN TO IMPROVE NEXT WEEK AS THE UPPER RIDGE
SHIFTS BACK TO THE WEST WHILE AN UPPER TROUGH SHARPENS AS IT MOVES
ACROSS THE GREAT LAKES...NORTHEAST AND MID ATLANTIC REGIONS. A
SHORTWAVE TROUGH WILL MOVE AROUND THE PERIPHERY OF THE RIDGE...THEN
CENTERED OVER THE FOUR CORNERS REGION...AND MOVE ACROSS THE LOWER
MISSISSIPPI VALLEY AND MID SOUTH DURING THE MID AND LATE WEEK
PERIOD. LOWERING HEIGHTS ACROSS THE THE CENTRAL GULF COAST REGION
ALONG WITH INCREASING AND DEEPENING MOISTURE SHOULD LEAD TO MORE
TYPICAL DAILY CONVECTIVE ACTIVITY. 11
AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. ISOLATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...BUT
CHANCES REMAIN TOO LOW TO WARRANT A MENTION IN THE TAFS AT THIS
TIME. THE EXCEPTION IS KHUM AND KMCB WHERE VCTS HAS BEEN INCLUDED TO
COVER ONGOING CONVECTION TO THE NE OF THE TERMINAL. ANY OTHER
CONVECTIVE THREATS WILL BE HANDLED WITH SHORT TERM AMENDMENTS.
95/DM
MARINE...OVERALL MOSTLY QUIET FOR THE MARINERS. WINDS WILL BE
MOSTLY LGT ESPECIALLY IN THE AFTN AND COMBINE THAT WITH THE HEAT
OPPRESSIVE CONDITIONS WILL LIKELY CONTINUE OVER THE WATER. OTHER
THAN THAT THINGS SHOULD BE QUIET THROUGH LATE NEXT WEEK. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 97 73 97 / 10 10 20 20
BTR 76 98 76 97 / 0 10 10 20
ASD 76 95 76 95 / 0 10 10 20
MSY 78 94 78 93 / 0 10 10 20
GPT 75 93 76 94 / 0 10 10 20
PQL 73 94 72 95 / 10 10 10 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 19, 7:06 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 706 PM CDT FRI AUG 19 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-201800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 706 PM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT ISOLATED STRONG THUNDERSTORMS MAINLY WEST OF THE I-55 CORRIDOR MAY BRIEFLY PULSE TO SEVERE LEVELS BEFORE DISSIPATING BY 9 PM. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS 50 TO 60 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY...AND SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY. A FEW THUNDERSTORMS COULD BE STRONG AND PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. A HUMID AIR MASS WILL RESULT IN HEAT INDEX VALUES RISING TO NEAR OR SLIGHTLY HIGHER THAN 105 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24/RR
In the hours before
Special weather statement, Aug 19, 5:13 PM CDT, 2 hours 30 minutes before
LAZ036-037-192315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 513 PM CDT FRI AUG 19 2011 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING ST. HELENA PARISH...EAST FELICIANA PARISH... AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTH OF GREENSBURG...OR ABOUT OVER EASLEYVILLE...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GREENSBURG AND DARLINGTON THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 19, 6:05 PM CDT, 1 hour 38 minutes before
LAZ037-050-071-072-200000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 605 PM CDT FRI AUG 19 2011 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING ST. HELENA PARISH... LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH... AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR AMITE...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... INDEPENDENCE AND TICKFAW THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 19, 6:42 PM CDT, 1 hour 1 minute before
LAZ034>036-047-048-050-200045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 642 PM CDT FRI AUG 19 2011 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...WEST FELICIANA PARISH... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JACKSON TO 7 MILES EAST OF DENHAM SPRINGS...MOVING SOUTHWEST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... WALKER...WATSON...GREENWELL SPRINGS...SLAUGHTER...ZACHARY... WAKEFIELD...BAKER...BATON ROUGE AIRPORT...ST. FRANCISVILLE...BATON ROUGE...WESTMINSTER...PORT ALLEN...OAK HILLS PLACE...NEW ROADS... GARDERE AND BRUSLY THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:03 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.